How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr .Saeed ahmed Your Own Question
Dr .Saeed ahmed
Dr .Saeed ahmed, Doctor
Category: Cardiology
Satisfied Customers: 4469
Experience:  MBBS/FCPS(R)/MRCP U.K(R), Senior Registrar Cardiology
16248889
Type Your Cardiology Question Here...
Dr .Saeed ahmed is online now

My heart rate is consistently 90 bpm although sometimes this

Customer Question

My heart rate is consistently 90 bpm although sometimes this rises to 100 bpm. I was wondering if the doctor could prescribe me anything to slow my heart rate down? The only problem is I'm on risperidone, pregabalin and trazodone already and I read that risperidone interacts with some of these types of medication like propanolol is there anything suitable?
Submitted: 1 year ago.
Category: Cardiology
Customer: replied 1 year ago.
I've had an ECG done and a chest X-ray together with my blood pressure also and it's all said to be fine.
Customer: replied 1 year ago.
(Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Customer: replied 1 year ago.
I've made a request for a phone call by accident please reply to me on here by email.
Expert:  Dr .Saeed ahmed replied 1 year ago.
Thank you for your question, You can take metoprolol it has got lesser interactions with the medicine you are taking, Starting dose will be 12.5mg twice daily. Alternative is verapamil 40mg thrice daily. Let me know if you have questions.
Dr .Saeed ahmed and other Cardiology Specialists are ready to help you
Customer: replied 1 year ago.
Could I be prescribed these medicines if my heart rate is 90 bpm?
Expert:  Dr .Saeed ahmed replied 1 year ago.
Thank you for your reply, unfortunately this is an information based website, here we can give information to the customer but cannot prescribe.
Customer: replied 1 year ago.
What I mean is would my doctor prescribe these thing if I asked and my heart rate is 90 bpm?
Expert:  Dr .Saeed ahmed replied 1 year ago.
Yes he will specially if the heart rate is still that high in his clinic.
Customer: replied 1 year ago.
Ive just been to the doctor and told them my heart rate is 90 bpm, and that im on risperidone, pregabalin and trazodone. I recommended what you said, metoprolol and verapamil and she said metoprolol was not prescribed by the nhs (im from England) and verapamil would have to be prescribed by a cardiologist so she just gave me propranolol and said there was no interaction between it and risperidone or the other two. I though there was an interaction. Im now on 40 mg of propranolol should I come off it or will I be ok?
Expert:  Dr .Saeed ahmed replied 1 year ago.
Thank you for your reply, first choice is metoprolol and second is verapamil, these are prescribed by a cardiologist till then you can take propranolol as it is also a non specific beta blocker and has lesser interactions with your medicine.
Customer: replied 1 year ago.
I'm finding propranolol is good for anxiety which is a great point for me. Are metoprolol and verapamil good for anxiety also? I'm on 40 mg of propanolol if it's increased more will it have more of a positive effect on my anxiety?
Expert:  Dr .Saeed ahmed replied 1 year ago.
propranolol has more effect on anxiety that other medicine like metoprolol and verapamil because propranolol is a non selective drugs.
Customer: replied 1 year ago.
Can I continue to take propranolol for a while? I'm finding that it helps.
Expert:  Dr .Saeed ahmed replied 1 year ago.
Yes you can, in your case i will suggest this medicine because of added effect on anxiety.
Customer: replied 1 year ago.
Will the reduction in anxiety increase if I up the propranolol to 80 mg?
Expert:  Dr .Saeed ahmed replied 1 year ago.
Yes it will help but you should not increase it by yourself and also keep an eye on the heart rate as heart rate will fall with increase in the dose.

Related Cardiology Questions